# SDR 2003FA0000527

- Difficulty date: March 27, 2003
- Submitted: May 22, 2003
- Operation: General aviation
- Aircraft: N327LJ
- Make and model: Raythn HAWKER800XP
- Aircraft serial: 258490
- Engine: Garrtt TFE731*
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: 4530421366
- Part serial: 1129
- Condition: Inoperative
- Location: Cabin
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ELT (PN 02195 MODEL 110-406) IS TRIGGERED ON WHENEVER AIRCRAFT IS WASHED, DEICED OR IN HEAVY STANDING RAIN, ELT IS MOUNTED AT FRAME 25, INSIDE THE TAIL CONE FAIRING ABOVE THE DATUM LINE.  POSSIBLE WATER ENTRY AREA IS THROUGH THE RUDDER SHAFT AS IT PASSES THROUGH THE TAIL CONE FAIRING.  MM ATA23 PROVIDES NO SPECIAL INSTRUCTIONS FOR SEALING DURING INSTALLATION.  DOCUMENT NR 570-5012 PARA 3.8 DTD 6/4/01 PROVIDES INSTRUCTION FOR SEALING THE CONNECTOR BUT NOT THE CONTAINER.  UNIT WAS NEVER MENT TO BE SEALED UNIT.  POSSIBLE REPAIR WOULD BE TO INSTALL A COVER FOR THE ELT.
